Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Vet Res. 1975 Nov;36(11):1597-1603.

Hypervitaminosis A in the dog.

Abstract

Toxic effects of excessive vitamin A and of excessive vitamin ADE were studied in 9 mixed Labrador Retriever pups. Clinical signs were loss of body weight, dullness, emaciation, roughened coat, evident pain in limb joints, and retarded growth. Radiologic changes were decreases in overall length and thickness of long bones, development of osteophytes, periosteal reaction, and premature closure of epiphyses. Pathologic changes were degenerative epiphyseal plate, hemorrhage and exostotic proliferation of periosteum, fatty liver, and microcalculi in kidney. Toxic effects of excessive vitamin A did not appear to be so great when it was administered as vitamin ADE.

PMID:
1190603
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk